Alert archive / Nebraska / Red Flag Warnings in 2012
Red Flag Warning 17, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Dec 5, 2012, 3:47 AM CST for 17 counties in Nebraska. It took effect at Dec 5, 2012, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2012, 3:47 AM CST (09:47 UTC)
- In effect from
- Dec 5, 2012, 12:00 PM CST
- Expired
- Dec 5, 2012, 5:27 PM CST
- In force
- 5 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Butler County, NE, Colfax County, NE, Dodge County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Madison County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 64 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2535 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
619 WWUS83 KOAX 050947 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 347 AM CST WED DEC 5 2012 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .SOUTH WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 25 MPH WITH GUSTS AROUND 30 MPH. TEMPERATURES WILL TOP OUT IN THE 50S AND 60S AND COMBINED WITH LOW DEWPOINTS WITH RESULT IN LOW RELATIVE HUMIDITY OF 20 PERCENT OR LESS. THESE CONDITIONS ALONG WITH DRY VEGETATION INCREASE FIRE WEATHER CONCERNS TO CRITICAL LEVELS WHERE FIRES CAN SPREAD RAPIDLY. NEZ016-017-030>032-042>044-050-051-065-066-078-088>090-092-051800- /O.NEW.KOAX.FW.W.0017.121205T1800Z-121206T0000Z/ ANTELOPE-PIERCE-BOONE-MADISON-STANTON-PLATTE-COLFAX-DODGE-BUTLER- SAUNDERS-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 347 AM CST WED DEC 5 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR FIRE WEATHER ZONES 016...017... 030...031...032...042...043...044...050...051...065...066...078... 088...089...090 AND 092... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 016...017...030...031... 032...042...043...044...050...051...065...066...078...088... 089...090 AND 092. * WIND...SOUTH WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS AROUND 30 MPH. * HUMIDITY...LOWEST RELATIVE HUMIDITY 15 TO 20 PERCENT DURING THE MID AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ZAPOTOCNY
2 follow-up statements
121 WWUS83 KOAX 052145 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 345 PM CST WED DEC 5 2012 NEZ016-017-030>032-042>044-050-051-065-066-078-088>090-092-060000- /O.CON.KOAX.FW.W.0017.000000T0000Z-121206T0000Z/ ANTELOPE-PIERCE-BOONE-MADISON-STANTON-PLATTE-COLFAX-DODGE-BUTLER- SAUNDERS-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 345 PM CST WED DEC 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR FIRE WEATHER ZONES 016...017... 030...031...032...042...043... 044...050...051...065...066...078... 088...089...090 AND 092... * AFFECTED AREA...FIRE WEATHER ZONES 016...017...030...031... 032...042...043...044...050...051...065...066...078...088... 089...090 AND 092. * WIND...SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 30 MPH WILL CONTINUE. * HUMIDITY...LOWEST RELATIVE HUMIDITY 15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
305 WWUS83 KOAX 052327 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 527 PM CST WED DEC 5 2012 NEZ016-017-030>032-042>044-050-051-065-066-078-088>090-092-060030- /O.CAN.KOAX.FW.W.0017.000000T0000Z-121206T0000Z/ ANTELOPE-PIERCE-BOONE-MADISON-STANTON-PLATTE-COLFAX-DODGE-BUTLER- SAUNDERS-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 527 PM CST WED DEC 5 2012 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 016... 017... 030...031...032...042...043... 044...050...051...065... 066...078... 088...089...090 AND 092... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE RED FLAG WARNING. TEMPERATURES WILL CONTINUE TO SLOWLY COOL THROUGH THE EVENING THAT WILL ALLOW FOR RELATIVE HUMIDITY VALUES TO INCREASE ABOVE 25 PERCENT. THIS ALONG WITH SLOWLY DECREASING WINDS SPEEDS WILL REDUCE THE POTENTIAL FOR HAZARDOUS FIRE WEATHER. THUS THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Dec 5, 3:36 AM CST, 11 minutes earlier.
Area forecast discussion, Dec 5, 3:36 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
336 AM CST WED DEC 5 2012
.DISCUSSION...
CRITICAL FIRE WEATHER CONCERNS ARE THE PRIMARY SHORT TERM FOCUS
WITH LOW RELATIVE HUMIDITIES AND BRISK SOUTH WINDS...THEN
ATTENTION TURNS TO PATTERN SHIFT TO COLDER WEATHER AND VARIOUS
SOLUTIONS FOR RAIN/SNOW CHANCES THRU THE WEEKEND.
THE NATION/S MIDSECTION IS STILL QUIET AS STRONGER TROFS ARE MOVING
THRU THE EASTERN U.S. AND THE NEXT STORM SYSTEM IS AFFECTING THE
WEST COAST AND IDAHO. THE PROMINENT 00Z H3 JET WAS NEAR WASHINGTON
STATE AND BEING DIVERTED NORTH INTO CANADA BEFORE DROPPING SOUTH
INTO THE GREAT LAKES. IR SATELLITE IMAGERY SHOWED A LARGE AREA OF
HIGH LEVEL CLOUDINESS FROM THE WEST COAST ACROSS THE NORTHERN
ROCKIES...INTO THE PLAINS. THE DEEPER H85 MOISTURE SHOWED UP ON THE
H850 RAOBS REPORTS FROM CALIFORNIA/OREGON/WASHINGTON/IDAHO. THE
COLD H85 TEMPERATURES WERE OVER THE UPPER GREAT LAKES...WHILE THE
MIDLANDS ENJOYED MILD PACIFIC AIR.
AT 09Z SURFACE HIGH PRES WAS CENTERED OVER MINNESOTA WITH A
BACKDOOR COLD FRONT AND NORTHEAST WINDS SLIPPING INTO PARTS OF
EASTERN NEBRASKA. WITH THE DRY DEWPOINTS AND LIGHT NORTHEAST
WINDS...TEMPERATURES HAD DROPPED INTO THE 20S AND 30S.
IN RESPONSE TO THE APPROACHING MID LEVEL TROF...PRESSURES WILL LOWER
OVER THE CENTRAL PLAINS AND THE LOW LEVEL JET OVER CENTRAL NEBRASKA
TONIGHT WILL MOVE INTO EASTERN NEBRASKA AND WESTERN IOWA TODAY. THIS
WILL STRENGTHEN SOUTH WINDS INTO THE BREEZY/WINDY CATEGORY ACROSS
THE FORECAST AREA...BOOSTING HIGHS AGAIN INTO THE 50S AND 60S.
THIS RAISES FIRE WEATHER CONCERNS FOR THE DAY. SURFACE DEWPOINTS
ARE ONE OF THE MOST DIFFICULT ELEMENTS TO FORECAST AND THEY CAN
BE QUITE VARIABLE. PRECIPITABLE WATER VALUES ARE MEAGER ACROSS
THE PLAINS WITH TWO TO THREE TENTHS OF AN INCH AND THESE ARE
FORECAST TO INCREASE TODAY...WITH INCREASING MID LEVEL MOISTURE.
ALL THE OPERATIONAL MODELS SHOW A MINIMUM OF DEWPOINTS FROM
CENTRAL NEBRASKA INTO NORTHEAST NEBRASKA. THE NAM/RAP/ECMWF ARE ON
THE DRIER SIDE...WHILE THE GFS/SREF ABOUT 7 TO 10 DEGREES HIGHER.
FOR NOW TRENDED WITH THE DRIER DEWPOINTS AND LOWEST RELATIVE
HUMIDITY VALUES OF 15 TO 20 PERCENT. SEE FIRE WEATHER SEGMENT
BELOW.
THE LOW LEVEL JET WILL REMAIN STRONG TONIGHT WITH H9 WINDS OF 30
TO 50KTS AHEAD OF THE FRONT. THIS SHOULD HOLD LOW TEMPERATURES UP
IN THE 30S TO LOWER 40S. MEANWHILE...THE BREAKDOWN OF THE RIDGE
WILL DRAG A COLD FRONT THRU NORTHEAST NEBRASKA BY 12Z THURSDAY.
THE COLUMN OF AIR WILL SATURATE FROM THE TOP DOWN AND SEEM TO
AGREE THAT THERE IS DECENT MID LEVEL MOISTURE...BUT LOW LEVE
MOISTURE IS LACKING. WITH THE FRONTOGENESIS A BAND OF LIGHT RAIN
COULD DEVELOP THURSDAY. THE PRECIPITATION BAND SHOULD SINK SOUTH
THURSDAY NIGHT.
THE NEXT RIPPLE MOVES THROUGH THE FLOW THURSDAY NIGHT AND FRIDAY.
COLD AIR IS IN PLACE IN THE NORTH WITH A MIX FARTHER SOUTH. THERE
ARE SOME DIFFERENCES IN THE LOCATION OF THE PRECIP BANDS BUT FOR
NOW HAVE FOCUSED LIGHT SNOW CHANCES IN NORTHEAST/ECNTRL NEBRASKA
INTO WRN IOWA. SATURDAY NIGHT INTO SUNDAY NIGHT STILL POSES A LOT
OF CHALLENGES WITH A MID LEVEL TROF MOVING THRU. THERE IS A CONTINUED
SNOW POTENTIAL AND WILL MENTION CHANCE POPS. MUCH COLDER HIGHS IN
THE 20S AND 30S ARE PREDICTED FOR SUN-WED.
.FIRE WEATHER...
LOWEST RELATIVE HUMIDITIES OF 15 TO 20 PERCENT...COMBINED WITH
THE BRISK SOUTH WINDS AND LOW PERCENT GREEN...PUT PART OF EASTERN
NEBRASKA IN THE EXTREME FIRE DANGER CATEGORY. IN COORDINATION WITH
HASTINGS...NORTH PLATTE...AND TOPEKA...ISSUED A RED FLAG WARNING
FOR THIS AFTERNOON.
&&
.AVIATION...
06Z TAFS FOR KOFK...KLNK AND KOMA.
VFR CONDITIONS WILL CONTINUE THROUGH WEDNESDAY EVENING. LIGHT
SOUTHEAST WINDS OVERNIGHT WILL BECOME SOUTHERLY AND INCREASE INTO
THE 15 TO 25KT RANGE AFTER 15Z AND CONTINUE PAST 00Z.
DERGAN
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
NEZ016-017-030>032-042>044-050-051-065-066-078-088>090-092.
IA...NONE.
&&
ZAPOTOCNYHazardous weather outlook, Dec 4, 4:20 PM CST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 420 PM CST TUE DEC 4 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 420 PM CST TUE DEC 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY MILD TEMPERATURES WILL COMBINE WITH LOW RELATIVE HUMIDITY AND BREEZY SOUTH WINDS TO CREATE VERY HIGH TO EXTREME FIRE DANGER ON WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY A SERIES OF WEAK UPPER LEVEL STORM SYSTEMS WILL MOVE THROUGH THE AREA OVER THE WEEKEND AND BRING THE POSSIBILITY OF LIGHT SNOW AND RAIN TO THE AREA. CURRENTLY THE TRACK...TIMING AND ANY POSSIBLE AMOUNTS ARE VERY UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY.
Nearby
Red Flag Warnings in Nebraska, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.